Alert archive / Alabama / Wind Advisories in 2005
Wind Advisory 8, NWS Huntsville, AL
NWS Huntsville, AL issued this wind advisory at Sep 25, 2005, 3:52 AM CDT for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It took effect at Sep 25, 2005, 7:00 AM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2005, 3:52 AM CDT (08:52 UTC)
- In effect from
- Sep 25, 2005, 7:00 AM CDT
- Expired
- Sep 25, 2005, 6:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.9 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 502 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1367 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KHUN 250852 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 352 AM CDT SUN SEP 25 2005 ...WINDY CONDITIONS TODAY IN THE TENNESSEE VALLEY... .AS THE REMNANTS OF WHAT WAS HURRICANE RITA MOVE NORTHEAST ACROSS ARKANSAS TODAY...THE RESULTANT SURFACE PRESSURE GRADIENT WILL CAUSE GUSTY SOUTHEAST WINDS OVER NORTHERN ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. ALZ001>010-016-TNZ076-096-097-252300- /X.NEW.KHUN.WI.Y.0008.050925T1200Z-050925T2300Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...HARTSELLE... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 352 AM CDT SUN SEP 25 2005 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 6 PM CDT THIS EVENING. SOUTHEAST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO AROUND 35 MPH THIS MORNING...AND PERSIST THROUGH MOST OF THE AFTERNOON. IN FRANKLIN COUNTY TENNESSEE...AND NORTHEAST ALABAMA...THESE WINDS WILL BE FELT MAINLY IN THE HIGHER TERRAIN. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. CHECK THAT ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...INCLUDING PATIO FURNITURE AND TRASH CANS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH... OR SIGNIFICANTLY HIGHER GUSTS...ARE EXPECTED. $$ SCHAUB
1 follow-up statement
000 WWUS74 KHUN 251557 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 1057 AM CDT SUN SEP 25 2005 ...WINDY CONDITIONS TODAY IN THE TENNESSEE VALLEY... .AS THE REMNANTS RITA MOVE ACROSS ARKANSAS AND WESTERN TENNESSEE TODAY...THE TIGHT PRESSURE GRADIENT AT THE SURFACE AND ALOFT WILL CAUSE GUSTY SOUTHEAST WINDS OVER MUCH OF THE TENNESSEE VALLEY. ALZ001>010-016-TNZ076-096-097-252300- /X.CON.KHUN.WI.Y.0008.000000T0000Z-050925T2300Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...HARTSELLE... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 1057 AM CDT SUN SEP 25 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... SOUTHEAST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH HAVE ALREADY BEEN REPORTED THIS MORNING. THESE HIGHER WINDS ARE EXPECTED TO PERSIST THROUGH MOST OF THE AFTERNOON. IN FRANKLIN COUNTY TENNESSEE...AND NORTHEAST ALABAMA...WINDS WILL BE STRONGEST IN THE HIGHER TERRAIN. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. CHECK THAT ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...INCLUDING PATIO FURNITURE AND TRASH CANS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH... OR SIGNIFICANTLY HIGHER GUSTS...ARE EXPECTED. $$ 27
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Sep 24, 8:24 PM CDT, 7 hours 28 minutes earlier.
Area forecast discussion, Sep 24, 8:24 PM CDT, 7 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 824 PM CDT SAT SEP 24 2005 .DISCUSSION... TONIGHT... AN UPDATE HAS BEEN SENT TO LOWER RAIN CHANCES IN OUR EASTERN AREAS TO 20 PERCENT...AND REMOVE THUNDERSTORMS. THIS DECISION WAS MADE BASED ON RADAR TRENDS AS COVERAGE AND INTENSITY DECREASE WITH THE RAIN BAND WHICH WAS MUCH MORE PRONOUNCED LATE THIS AFTERNOON. THE RAIN BAND IS REACHING AN AREA OF DRIER AND MORE STABLE AIR ACROSS N AL. LOOKING AHEAD TO SUNDAY... IMAGERY INDICATES THE COLD TOPS OF RITA AND MID LEVEL CIRCULATION OF RITA IS SHEARING OFF TO THE E ACROSS THE ARK/LA/MS REGION...WHILE THE SURFACE CENTER OF CIRCULATION REMAINS JUST W OF KSHV. THIS IS IN LINE WITH THE 18Z GFS...SO HAVE PERUSED IT FOR BRIEFING ON SUNDAYS WEATHER. THERE IS A BIT OF CONCERN FOR MINI-SUPERCELLS AGAIN ON SUNDAY A BIT FURTHER NE AS THE SYSTEM INCHES OUR WAY. THIS WOULD PLACE FAR NW AL AT RISK FROM MIDDAY INTO THE AFTERNOON HOURS OF SUNDAY...CONTINGENT ON HEATING AND DESTABILIZATION. IN EITHER CASE...THIS IS LIKELY WHERE MORE PERSISTENT SHRA/TSRA WILL OCCUR WITH MUCH NEEDED RAINFALL. A DECENT MINI-SUPERCELL TORNADO OUTBREAK IS WINDING DOWN IN MS SPARKING INITIAL CONCERN FOR THIS SAME AREA ON SUNDAY...MAKING THE KJAN SOUNDING A GOOD REFERENCE POINT. WE DONT EXPECT THE SAME COVERAGE AND MAGNITUDE THAT OCCURRED IN MS TODAY AS WIND FIELDS WIND DOWN...BUT SOME INGREDIENTS COULD COME TOGETHER JUST RIGHT FOR NW AL. LOW LEVEL SHEAR...MOIST PBL AND LOW LFCS LOOK TO BE IN PLACE ON SUNDAY. THE BIG QUESTION WILL BE CAPE...ESPECIALLY CONSIDERING UPSTREAM DEW POINTS TO OUR SE IN THE LOWER 60S. THE ATMOSPHERE REFLECTED BY THE GFS FORECAST SOUNDINGS DO NOT INDICATE MUCH INSTABILITY...BUT THIS MODEL RARELY ACCOUNTS WELL FOR THIS. WIND FIELDS WILL DECREASE SOMEWHAT WITH TIME OVERALL...BUT 8H WINDS SHOULD STILL REACH 40-50KT IN NW AL ON SUNDAY ATOP A STRONGLY VEERED LOW LEVEL WIND PROFILE. 1KM SHEAR/SRH VALUES WILL LIKELY BE LESS THAN TONIGHTS KJAN SOUNDING. HOWEVER...1KM SHEAR OF 25-30KT AND 0-3KM SRH OF 200-300 M2/S2 LOOK REASONABLE PER THE GFS. THE KJAN SOUNDING INDICATED AROUND 500 J/KG WHICH WAS ALL THAT WAS NEEDED. I SUSPECT SUNDAYS CAPE COULD BE HIGHER FURTHER AWAY FROM THE CENTER OF RITA AND THICKER LOW CLOUDS. THERE IS A FAIR AMOUNT OF UNCERTAINTY AT THIS TIME...SO WILL HOLD OFF IN THE HWO JUST YET. HOWEVER...WILL BRIEF THE MID CREW ON THIS AND CHECK THE 00Z MODEL DATA. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && KULA
Hazardous weather outlook, Sep 24, 8:30 PM CDT, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 830 PM CDT SAT SEP 24 2005 ALZ001>010-016-TNZ076-096-097-251000- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 830 PM CDT SAT SEP 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...(OVERNIGHT)... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. OUTER RAINBANDS FROM TROPICAL STORM RITA WILL SPREAD NORTH TOWARD THE TENNESSEE VALLEY DURING THE OVERNIGHT HOURS. THE THREAT FOR THUNDERSTORMS HAS DIMINISHED WITH THE LOSS OF DAYTIME HEATING..WITH MOSTLY SHOWERS EXPECTED THROUGH MORNING. SURFACE WINDS WILL BEGIN TO INCREASE TOWARD DAYBREAK AS THE REMNANTS BEGIN TO MOVE EAST. .DAYS TWO THROUGH SEVEN...(SUNDAY THROUGH FRIDAY)... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. THE COVERAGE OF SHOWERS AND THUNDERSTORMS WILL INCREASE DURING THE DAY SUNDAY. DEPENDING ON THE AMOUNT OF SOLAR HEATING...A FEW STRONG STORMS MAY BE POSSIBLE. SURFACE WINDS WILL INCREASE TO THE 15 TO 25 MPH RANGE DURING THE AFTERNOON...WITH OCCASIONAL GUSTS TO NEAR 30 MPH EXPECTED AS RITA APPROACHES THE ARKLAMISS REGION. A LAKE WIND ADVISORY MAY BE REQUIRED...ESPECIALLY ACROSS WESTERN PORTIONS OF THE AREA. RAIN CHANCES WILL CONTINUE INTO EARLY NEXT WEEK AS THE SYSTEM SLOWLY MOVES ACROSS THE SOUTHEASTERN STATES. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. PB
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 3:06 PM CDT | Tornado Warning | HUN | Lawrence | 39 min |
| Sep 25, 3:12 PM CDT | Tornado Warning | HUN | Cullman | 20 min |
| Sep 25, 3:15 PM CDT | Tornado Warning | HUN | Lauderdale | 31 min |
| Sep 25, 3:19 PM CDT | Tornado Warning | HUN | Morgan | 41 min |
| Sep 25, 3:41 PM CDT | Tornado Warning | HUN | Madison | 49 min |
| Sep 25, 3:44 PM CDT | Tornado Warning | HUN | Lawrence | 46 min |
| Sep 25, 4:00 PM CDT | Tornado Warning | HUN | Limestone | 30 min |
| Sep 25, 4:17 PM CDT | Tornado Warning | HUN | Cullman | 28 min |
| Sep 25, 4:24 PM CDT | Tornado Warning | HUN | Lauderdale | 26 min |
| Sep 25, 4:26 PM CDT | Tornado Warning | HUN | Lawrence | 34 min |
| Sep 25, 4:27 PM CDT | Tornado Warning | HUN | Limestone | 33 min |
| Sep 25, 4:27 PM CDT | Tornado Warning | HUN | Limestone | 33 min |
| Sep 25, 4:39 PM CDT | Tornado Warning | HUN | Morgan | 36 min |
| Sep 25, 4:43 PM CDT | Tornado Warning | HUN | Cullman | 47 min |
| Sep 25, 5:08 PM CDT | Tornado Warning | HUN | Franklin | 52 min |
| Sep 25, 5:16 PM CDT | Tornado Warning | HUN | Morgan | 29 min |
| Sep 25, 6:56 PM CDT | Wind Advisory | HUN | Colbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more | 6 hr |
Nearby
Wind Advisories in Alabama, 2005Wind Advisories in Tennessee, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.